Skip to main content Skip to bottom nav

My body feels terrible on the 2nd day of my new SSRI. I feel nauseous, dizzy, weak, scared and just totally abnormal. I know the first few days are tough but this is insane. Can you tell me things I can do to get used to a new medicine?

1 Answers
Last Updated: 02/02/2018 at 11:42pm
1 Tip to Feel Better
United States
Moderated by

Linda Miland, MA

Licensed Professional Counselor

I have a passion to help individuals address and challenge thoughts ,feelings and lifestyle factors that are contributing to mental health issues.

Top Rated Answers
romanticthi3f
February 2nd, 2018 11:42pm
It can take a little while for the body to adjust to a new medication so you do need to give it time! Guidelines generally say about six weeks, which sounds like a nightmare but in reality what you're feeling probably won't be as intense for that long. If you can, track what you're feeling - how bad it is, when it starts/intensity etc. These are the things that you can chat to with your doctor/psychiatrist. When side effects are way too intense sometimes it's necessary to lower the dose to help your body adjust. In terms of the nausea - eat small amounts and try to stick to plain food; and in terms of the dizziness - make sure that whenever you have to get up you get up slowly. Hope that things get easier soon!